Posted 10/11/2008 10:57 PM (GMT -8)
Yes, the symptoms you describe are some of what I have frequently, including the chest tightness/something stuck in the upper chest. It is very uncomfortable, painful, and frustrating. And it can be from Lyme, but it can also be from other causes (food allergy/intolerance, GERD, inflammation in the gut, etc.).
Be careful with the mix of what you're taking: ACV, Protonix, Maalox. The combo interacts. Maalox blocks absorption of Protonix if taken within 2 hours of each other. ACV (acid) does the opposite of Maalox (alkaline), so you may get a lot of gas in your stomach if you take them within an hour of each other. The ACV may also aggravate the gastritis. And keep in mind that Protonix taken long-term will reduce absorption of iron, Vitamin B12, and other nutrients that rely on an acidic environment for absorption; it can also increase chances of infection because stomach acid is one of the body's natural defenses against swallowed pathogens. Have you been checked for H. Pylori (another spirochete!)? It can cause the symptoms you describe, and is usually easy to get rid of (either with medicaitons, or with herbs).
Perhaps a better recipe would be Ginger Root (promotes good motility in the GI tract, reduces inflammation), DGL (tightens up the lower esophageal sphincter to reduce reflux), an anti-reflux diet (plenty of fruits, veggies, whole grains, cold water fish, lean meats, lowfat dairy; and avoid/limit fatty foods, fried foods, red meat, high fat dairy, sugar/corn syrup, caffeine, spicy food, citrus, tomato products, peppermint, and anything else that seems to aggravate your symptoms), and a good calcium supplement. Digestive enzymes may also help, so might probiotics. Acupuncture may also help ~ I've found it useful for reducing the severity of my symptoms at times. Chat with your health care providers before making changes. Also, check with your pharmacist to make sure any herbs you might want to take aren't going to interact with any prescriptions or over-the-counter medications you are taking.